Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2013, 12:45 AM CDT for 4 counties in Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 12:45 AM CDT (05:45 UTC)
- Expired
- May 21, 2013, 1:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Cross County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1940 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:35 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 20, 11:35 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1135 PM CDT MON MAY 20 2013 .DISCUSSION... UPDATED FOR 06Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 836 PM CDT MON MAY 20 2013/ UPDATE... LINE OF SEVERE THUNDERSTORMS CURRENTLY MOVING THROUGH SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS SHOULD PUSH INTO RANDOLPH AND LAWRENCE COUNTIES BETWEEN 10-11 PM CDT. LINE SHOULD WEAKEN SOME BY THE TIME IT REACHES NORTHEAST ARKANSAS DUE TO THE LOSS OF DAYTIME HEATING. HOWEVER...THERE WILL STILL MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS THAT MAY OCCUR. WILL UPDATE TO BUMP UP POPS. UPDATE WILL BE OUT SHORTLY. KRM DISCUSSION... /ISSUED 324 PM CDT MON MAY 20 2013/ TONIGHT THROUGH WEDNESDAY... FAIRLY DECENT MODEL AGREEMENT THROUGH THE SHORT TERM...WITH JUST SOME ISSUES RESOLVING THE CONVECTION THAT IS DEVELOPING OFF TO THE WEST AND HOW IT WILL MOVE THIS WAY TONIGHT...AND AGAIN TOMORROW. NOT ENOUGH DIFFERENCES TO LOWER FORECAST CONFIDENCE TOO MUCH...REMAINS ABOVE AVERAGE. RIDGING LOOKS TO CONTINUE TO HOLD ON THROUGH THE EVENING WITH THE SOUTHERLY FLOW CONTINUING TO PULL MOIST GULF AIR INTO THE MIDSOUTH. CONVECTION OFF TO THE WEST MAY ORGANIZE THIS EVENING AND MAKE A RUN AT THE REGION LATE TONIGHT...PUSHING INTO THE NW HALF OF THE FORECAST AREA...THOUGH WEAKENING DRAMATICALLY AS IT PUSHES INTO THE RIDGE. LITTLE IF ANY SEVERE WEATHER THREAT. CLOUDS LEFT BEHIND WILL LIMIT HEATING SOME AND LIKELY DAMPEN THE ENVIRONMENTS ABILITY TO DESTABILIZE SUFFICIENTLY FOR SEVERE STORMS. SOME SCTD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND INCREASE IN COVERAGE FROM THE WEST DURING THE LATE AFTERNOON INTO THE EVENING AND OVERNIGHT...ESPECIALLY AFTER WED 00Z. SEVERE STORM CHANCES SEEM SMALL DUE TO SOME LIMITING FACTORS SUCH AS THE TIME OF DAY THE BULK OF THE STORMS WILL REACH THE REGION...MODEST INSTABILITY...AND NOT TOO IMPRESSIVE LAPSE RATES ACCORDING TO THE LATEST SOUNDINGS. GUSTY WINDS AND MODERATE TO HEAVY RAINFALL WILL BE VERY LIKELY. FRONT WILL PUSH THROUGH THE REGION WEDNESDAY WITH THE SHOWERS AND THUNDERSTORMS EXITING THE AREA BY LATE IN THE DAY FOR MUCH...IF NOT ALL OF THE REGION. -ABS THURSDAY THROUGH SUNDAY... DRIER AND COOLER AIR WILL WORK INTO THE REGION BEHIND THE FRONT AS SURFACE HIGH NUDGES INTO THE MIDSOUTH. EACH DAY SHOULD BE DRY THROUGH SUNDAY...WITH SLIGHTLY BELOW NORMAL OR NORMAL TEMPS THURSDAY THROUGH SATURDAY...AND WARMING SUNDAY WITH A SOUTHERLY PUSH OF WARMER AND MORE MOIST AIR FROM THE GULF AS RIDGING EXPANDS ACROSS THE REGION. POSSIBLE RETURN OF DIURNAL SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK. -ABS && .AVIATION... 06Z TAF CYCLE A WEAKENING LINE OF SHRAS AND TSRAS WILL PUSH INTO WESTERN PARTS OF THE MIDSOUTH OVERNIGHT. EXPECT THE LINE TO HOLD TOGETHER AND REACH KJBR AFT 21/08Z AND GLANCE KMEM AFT 21/10Z. KMKL AND KTUP WILL REMAIN VFR FOR THE REMAINDER OF THE NIGHT. EXPECT SOME LEFTOVER SHRAS AND PATCHY MVFR CIGS TUESDAY MORNING. ANY LOWER CONDS WILL IMPROVE TO VFR BY MIDDAY TUESDAY. EXPECT ANOTHER ROUND OF SHRAS AND TSRA TO DEVELOP AND START TO IMPACT WESTERN AREAS OF THE MIDSOUTH LATE TUESDAY AFTN INTO TUESDAY EVENING. ADDED TEMPOS FOR TSRAS AT KJBR...KMEM AND KMKL FOR TUESDAY EVENING. SOUTH WINDS AT 6-10 KTS TONIGHT...INCREASING TO 12-14 KTS WITH HIGHER GUSTS BY TUESDAY AFTN. SJM && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 74 88 70 83 / 10 30 80 50 MKL 71 85 69 82 / 10 30 70 50 JBR 70 84 66 82 / 60 60 80 30 TUP 70 88 69 82 / 10 20 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 20, 8:47 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 847 PM CDT MON MAY 20 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 847 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR STRONG TO SEVERE STORMS TO OCCUR ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A VERY SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS AREA WILL INCLUDE ALL OF EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...ALL OF WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. MANY LIMITING FACTORS COULD KEEP STORMS FROM BECOMING STRONG TO SEVERE...BUT THOSE THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING THE MAIN THREAT OF DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THE AIRMASS WILL REMAIN VERY MOIST. .SPOTTER INFORMATION STATEMENT... A SMALL CHANCE EXISTS THAT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED LATE TONIGHT ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. LOW PROBABILITY OF SPOTTER ACTIVATION FOR MUCH OF THE MID SOUTH FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. KRM
In the hours before
Special weather statement, May 21, 12:20 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 AM CDT TUE MAY 21 2013
ARZ008-017-210600-
LAWRENCE AR-RANDOLPH AR-
1220 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED 6 MILES NORTHWEST OF RAVENDEN SPRINGS AT 1220 AM
CDT...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3651 9132 3650 9079 3607 9135 3607 9136
3623 9136 3625 9133 3625 9127 3637 9128
3639 9132 3642 9132 3643 9136 3645 9137
TIME...MOT...LOC 0520Z 220DEG 35KT 3638 9129The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:37 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 38 min |
| May 21, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 50 min |
| May 21, 2:17 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 43 min |
| May 21, 2:43 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| May 21, 2:52 AM CDT | Special Weather Statement | MEG | Dyer, Gibson, Obion, Weakley | 38 min |
| May 21, 2:55 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Madison | 50 min |
| May 21, 3:32 AM CDT | Special Weather Statement | MEG | Carroll, Gibson, Henry, Weakley | 28 min |
| May 21, 3:47 AM CDT | Special Weather Statement | MEG | Madison | 43 min |
| May 21, 4:00 AM CDT | Special Weather Statement | MEG | Henry | 30 min |
| May 21, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 47 min |
| May 21, 8:20 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 55 min |
| May 21, 8:25 AM CDT | Special Weather Statement | MEG | Lake | 35 min |
| May 21, 8:32 AM CDT | Special Weather Statement | MEG | Lauderdale | 43 min |
| May 21, 8:38 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 52 min |
| May 21, 9:06 AM CDT | Special Weather Statement | MEG | Crockett, Haywood, Lauderdale, Tipton | 39 min |
| May 21, 9:19 AM CDT | Special Weather Statement | MEG | Fayette | 26 min |
| May 21, 9:24 AM CDT | Special Weather Statement | MEG | Henry, Weakley | 51 min |
| May 21, 9:43 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Madison | 47 min |
| May 21, 10:14 AM CDT | Special Weather Statement | MEG | Carroll | 31 min |
| May 21, 10:48 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 27 min |
| May 21, 11:10 AM CDT | River Flood Advisory | MEG | Dyer, Lauderdale | 45 hr |
| May 21, 11:17 AM CDT | Special Weather Statement | MEG | Decatur, Hardin | 43 min |
| May 21, 11:53 AM CDT | Flash Flood Warning | MEG | Decatur, Hardin | 2 hr |
| May 21, 11:57 AM CDT | Special Weather Statement | MEG | Hardin | 48 min |
| May 21, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 51 min |
| May 21, 5:04 PM CDT | Areal Flood Advisory | MEG | Shelby | 6 hr |
| May 21, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 25 min |
| May 21, 5:13 PM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| May 21, 5:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 31 min |
| May 21, 6:11 PM CDT | Areal Flood Advisory | MEG | Fayette | 4 hr |
| May 21, 1:53 AM CDT | Special Weather Statement | MEG | Tunica | 52 min |
| May 21, 2:19 AM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 41 min |
| May 21, 1:38 PM CDT | Special Weather Statement | MEG | DeSoto | 37 min |
| May 21, 1:46 PM CDT | Special Weather Statement | MEG | Prentiss | 29 min |
| May 21, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 29 min |
| May 21, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 38 min |
| May 21, 2:47 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 28 min |
| May 21, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 37 min |
| May 21, 6:20 PM CDT | Areal Flood Advisory | MEG | DeSoto, Tate | 4 hr |
| May 21, 12:20 AM CDT | Special Weather Statement | MEG | Randolph | 40 min |
| May 21, 12:47 AM CDT | Special Weather Statement | MEG | Clay, Greene, Lawrence, Randolph | 28 min |
| May 21, 12:51 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 39 min |
| May 21, 1:00 AM CDT | Special Weather Statement | MEG | Lee | 45 min |
| May 21, 1:09 AM CDT | Special Weather Statement | MEG | Clay | 51 min |
| May 21, 1:26 AM CDT | Special Weather Statement | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 49 min |
| May 21, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 41 min |
| May 21, 6:45 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 30 min |
| May 21, 6:59 AM CDT | Special Weather Statement | MEG | Greene | 31 min |
| May 21, 7:08 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 52 min |
| May 21, 7:12 AM CDT | Special Weather Statement | MEG | Cross | 48 min |
| May 21, 7:15 AM CDT | Special Weather Statement | MEG | Clay, Greene | 45 min |
| May 21, 7:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 48 min |
| May 21, 7:58 AM CDT | Special Weather Statement | MEG | Cross | 47 min |
| May 21, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 45 min |
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 40 min |
| May 21, 3:20 PM CDT | Tornado Warning | MEG | Poinsett | 25 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 37 min |
| May 21, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 41 min |
| May 21, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.